MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted; give date: not applicable as the iol was not implanted.If explanted; give date: not applicable as the iol was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported when inserting a model z9002, 22.5 diopter intraocular lens (iol), the haptic was crimped.The lens was not implanted in the patient's eye.Through follow-up, customer confirmed the cartridge tip had patient contact.There was no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.The procedure was completed successfully using the backup lens, same model and size.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: the product return was received on 11/30/2018, which revealed viscoelastics and /or balanced salt solution observed on the lens surface; indicating that the lens was handled to be prepared for insertion.The haptics are not distorted/crimped as described on the initial report.The reported issue was not verified.A product quality deficiency could not be determined.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.A search in complaint history was performed which revealed that no similar complaint has been received for this production order number.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
santa ana CA 92705
MDR Report Key8086078
Report Number2648035-2018-01494
Device Sequence Number19262600
Product Code HQL
UDI-Device Identifier05050474530744
UDI-Public(01)05050474530744(17)220711
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/17/2018
10/25/2020
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/11/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005